Alert archive / Ohio / Beach Hazards Statements in 2025

Beach Hazards Statement 16, NWS Cleveland, OH

September 19, 2025Erie County, Pennsylvania; 6 counties in Ohio

NWS Cleveland, OH issued this beach hazards statement at Sep 19, 2025, 3:52 PM EDT for Erie County, Pennsylvania; 6 counties in Ohio. It took effect at Sep 20, 2025, 12:00 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2025, 3:52 PM EDT (19:52 UTC)
In effect from
Sep 20, 2025, 12:00 PM EDT
Expired
Sep 21, 2025, 2:00 AM EDT
In force
14 hr
Issued by
NWS Cleveland, OH

Counties Ashtabula County, OH, Cuyahoga County, OH, Erie County, OH, Lake County, OH, Lorain County, OH, Ottawa County, OH, Erie County, PA

The radar

The Cleveland radar (KCLE), 32 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2025-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2025-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
872 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

016 
WHUS41 KCLE 191952
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
352 PM EDT Fri Sep 19 2025

OHZ007-009>012-089-200400-
/O.NEW.KCLE.BH.S.0016.250920T1000Z-250921T1000Z/
Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-
352 PM EDT Fri Sep 19 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING
THROUGH LATE SATURDAY NIGHT...

* WHAT...High risk of rip currents expected.

* WHERE...Ottawa, Erie, Lorain, Cuyahoga, Lake and Ashtabula 
  Lakeshore Counties.

* WHEN...From Saturday morning through late Saturday night.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
6 follow-up statements
330 
WHUS41 KCLE 200106
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
906 PM EDT Fri Sep 19 2025

OHZ007-009>012-089-200915-
/O.CON.KCLE.BH.S.0016.250920T1000Z-250921T1000Z/
Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-
906 PM EDT Fri Sep 19 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM EDT
SATURDAY THROUGH LATE SATURDAY NIGHT...

* WHAT...High risk of rip currents expected.

* WHERE...Ottawa, Erie, Lorain, Cuyahoga, Lake and Ashtabula 
  Lakeshore Counties.

* WHEN...From 6 AM EDT Saturday through late Saturday night.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
886 
WHUS41 KCLE 200751
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
351 AM EDT Sat Sep 20 2025

PAZ001-201600-
/O.EXB.KCLE.BH.S.0016.250920T1600Z-250921T0600Z/
Northern Erie-
351 AM EDT Sat Sep 20 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM NOON EDT TODAY THROUGH
LATE TONIGHT...

* WHAT...High risk of rip currents expected.

* WHERE...Northern Erie County.

* WHEN...From noon EDT today through late tonight.

* IMPACTS...Wind and wave action will cause currents on the
  lakeshore. Swimmers should not enter the water. Currents can
  carry swimmers away from shore through a sand bar and along
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

OHZ007-009>012-089-201600-
/O.EXT.KCLE.BH.S.0016.250920T1600Z-250921T0600Z/
Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-
351 AM EDT Sat Sep 20 2025

...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM NOON EDT TODAY
THROUGH LATE TONIGHT...

* WHAT...High risk of rip currents expected.

* WHERE...Ottawa, Erie, Lorain, Cuyahoga, Lake and Ashtabula 
  Lakeshore Counties.

* WHEN...From noon EDT today through late tonight.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
628 
WHUS41 KCLE 201350
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
950 AM EDT Sat Sep 20 2025

OHZ007-009>012-089-PAZ001-202200-
/O.CON.KCLE.BH.S.0016.250920T1600Z-250921T0600Z/
Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-
Northern Erie-
950 AM EDT Sat Sep 20 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...High risk of rip currents expected.

* WHERE...In Ohio, Ottawa, Erie, Lorain, Cuyahoga, Lake and 
  Ashtabula Lakeshore Counties. In Pennsylvania, Northern Erie 
  County.

* WHEN...Through late tonight.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
151 
WHUS41 KCLE 201935
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
335 PM EDT Sat Sep 20 2025

OHZ007-009>012-089-PAZ001-210400-
/O.CON.KCLE.BH.S.0016.000000T0000Z-250921T0600Z/
Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-
Northern Erie-
335 PM EDT Sat Sep 20 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT
SUNDAY...

* WHAT...High risk of rip currents.

* WHERE...In Ohio, Ottawa, Erie, Lorain, Cuyahoga, Lake and 
  Ashtabula Lakeshore Counties. In Pennsylvania, Northern Erie 
  County.

* WHEN...Until 2 AM EDT Sunday.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
093 
WHUS41 KCLE 210114
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
914 PM EDT Sat Sep 20 2025

OHZ007-009>012-089-PAZ001-210600-
/O.CON.KCLE.BH.S.0016.000000T0000Z-250921T0600Z/
Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-
Northern Erie-
914 PM EDT Sat Sep 20 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT
SUNDAY...

* WHAT...High risk of rip currents.

* WHERE...In Ohio, Ottawa, Erie, Lorain, Cuyahoga, Lake and 
  Ashtabula Lakeshore Counties. In Pennsylvania, Northern Erie 
  County.

* WHEN...Until 2 AM EDT Sunday.

* IMPACTS...Wind and wave action will cause currents on the 
  lakeshore. Swimmers should not enter the water. Currents can 
  carry swimmers away from shore through a sand bar and along 
  structures extending out into the lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
937 
WHUS41 KCLE 210606
CFWCLE

Coastal Hazard Message
National Weather Service Cleveland OH
206 AM EDT Sun Sep 21 2025

OHZ007-009>012-089-PAZ001-210715-
/O.EXP.KCLE.BH.S.0016.000000T0000Z-250921T0600Z/
Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-
Northern Erie-
206 AM EDT Sun Sep 21 2025

...BEACH HAZARDS STATEMENT HAS EXPIRED...

Conditions on Lake Erie have improved as a warm front crosses the
lake and winds become southerly.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this beach hazards statement went out at Sep 19, 3:32 PM EDT, 20 minutes earlier.

Area forecast discussion, Sep 19, 3:32 PM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
332 PM EDT Fri Sep 19 2025

.SYNOPSIS...
A ridge affects our region through Saturday night as the embedded
high pressure center moves from northern Ontario toward Maine.
During Sunday through Sunday night, a warm front drifts generally
northward through northern Ohio and northwest Pennsylvania. Behind
the front, a separate ridge builds from the southern Appalachians
and vicinity through this Monday.

&&

.NEAR TERM /THROUGH SATURDAY/...
Aloft, a ridge axis moves from the western Great Lakes, Mid OH
Valley, and vicinity this afternoon to near eastern Lake Ontario
and the NYC metro area by sunset Saturday evening. At the
surface, the ridge continues to affect our region as the embedded
high pressure center moves from northern ON toward southern QC.
Fair weather is expected to persist as stabilizing subsidence
accompanies the ridge. Tonight's lows are expected to reach the
lower 50's to lower 60's in northern OH and the upper 40's to
mid 50's in NW PA around daybreak Saturday. Clearer sky over NW
PA will contribute to greater nocturnal cooling. On Saturday,
late afternoon highs are expected to reach the 70's to lower
80's in NW PA and mainly the mid 70's to upper 80's in northern
OH amidst intervals of sunshine. The coolest highs are expected
across essentially the northern-third of our CWA, where surface
winds will be NE'erly at times and associated with synoptic-scale
net low-level CAA and mesoscale net low-level CAA from ~70F
Lake Erie.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
During Saturday night, our region will be located along the
western flank of the above-mentioned ridge at the surface and
aloft as the ridge begins to exit generally E'ward. Primarily
fair weather is expected as stabilizing subsidence accompanies
the ridge. However, very isolated showers and thunderstorms are
possible, especially in the northern-half of our CWA, since
moist isentropic ascent along the upper-reaches of a warm front
may release weak to moderate and elevated CAPE as the surface
portion of the front begins to approach from the Mid OH Valley
and vicinity. Increased cloud cover courtesy of the moist
isentropic ascent and developing net low-level WAA will result
in milder lows around daybreak Sunday. Lows should reach the mid
50's to lower 60's in NW PA and mainly the upper 50's to mid
60's in northern OH.

Cyclonic SW'erly to W'erly flow aloft becomes established over
our region and embedded shortwave troughs impact the Lake Erie
region and Upper OH Valley on Sunday through Monday night. At
the surface, the warm front will drift generally N'ward through
our region Sunday through Sunday night. Behind the front, a
separate ridge associated with a warmer and more-humid air mass
originating over the Gulf and southern Gulf Stream will build
into our region as the embedded high pressure center remains
located in vicinity of the southern Appalachians. Periodic
showers and thunderstorms are expected as weak to moderate
instability, including elevated instability, is released by the
following: moist isentropic ascent along the upper-reaches of
the warm front and ahead of the shortwave trough axes; low-level
convergence and moist ascent along the surface warm front and
subtle surface trough axes that will accompany the shortwave
troughs aloft. Late afternoon highs are expected to reach the
upper 70's to mid 80's on Sunday and the mid 70's to lower 80's
on Monday, when greater cloud cover should contribute to less
diurnal heating. Overnight lows are expected to reach mainly the
upper 50's to mid 60's around daybreak on Monday and Tuesday,
respectively, as the more-humid air mass and greater cloud cover
contribute to reduced nocturnal cooling.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Overall, official forecast certainty is reduced during this
time period due to discrepancies in NWP model solutions
regarding weather pattern evolution at the surface and aloft,
especially beyond Tuesday night. In general, primarily SW'erly
to especially W'erly flow aloft and embedded shortwave disturbances
should affect our region during the long-term period. At the
surface, a cold front should sweep SE'ward through our region
during the daylight hours of Tuesday. Behind the front, a ridge
associated with a cooler and less-humid air mass should impact
our CWA through Friday as the embedded high pressure center
moves from northern ON toward New England and vicinity. However,
periodic showers and thunderstorms should impact our region on
Tuesday through Friday as at least weak instability, including
elevated instability, is released by the following: moist
isentropic ascent preceding the shortwave trough axes; low-level
convergence and moist ascent along the surface cold front and
subtle surface trough axes accompanying the shortwave troughs
aloft.

Daytime highs on Tuesday are expected to reach the 70's, prior
to the cold front passage. Daytime highs should reach mainly the
upper 60's to mid 70's on Wednesday through Friday, respectively.
Lows should reach mainly the mid 50's to lower 60's around
daybreak Wednesday and then mainly the upper 40's to mid 50's
around daybreak Thursday and Friday, respectively, as net low-level
CAA impacts our region.

&&

.AVIATION /18Z Friday THROUGH Wednesday/...
A cold front continues to sag southward, with northerly to
northeasterly winds around 10kts for the area. Some low to mid
level clouds expected for eastern terminals this afternoon,
eroding this evening as high pressure keeps the forecast dry.
East northeast winds persist through the remainder of the
forecast with select terminals gusting to 20kts after 10Z
Saturday.

Outlook...Non-VFR with scattered showers and thunderstorms are
possible Sunday through at least Tuesday.

&&

.MARINE...
High pressure will build into the southern Great Lakes,
increasing the pressure gradient, and thus bringing an increase
in winds out of the E/NE tonight through Saturday night. These
winds will peak Saturday afternoon 20-25kts. Expecting wave
heights of 3-5ft as a result for nearshore waters and 5-7ft in
the open water zones. Winds then turn offshore Sunday 10-15kts
with wave heights less than 2ft, becoming southwesterly Sunday
night 15-20kts, and 10-15kts Monday. A cold front late Tuesday
brings northwesterly winds back to the lake and 1-3ft waves
returning.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Jaszka
NEAR TERM...Jaszka
SHORT TERM...Jaszka
LONG TERM...Jaszka
AVIATION...26
MARINE...26
Hazardous weather outlook, Sep 19, 4:45 AM EDT, 11 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
445 AM EDT Fri Sep 19 2025

OHZ007-009>012-089-PAZ001-200845-
Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
445 AM EDT Fri Sep 19 2025

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a moderate risk of rip currents on Saturday. Swimming in
Lake Erie is strongly discouraged.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-OHZ003-006-008-013-014-017>023-027>033-
036>038-047-PAZ002-003-200845-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Sandusky-Geauga-Ashtabula Inland-Hancock-
Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Southern Erie-
445 AM EDT Fri Sep 19 2025

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 3:44 PM EDTSmall Craft AdvisoryCLE34 hr

Nearby

Beach Hazards Statements in Ohio, 2025Beach Hazards Statements in Pennsylvania, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.